7 doctors weighed in:
About chemotherapy drugs, how can we reduce the diarrhea<side_effect> caused by them!?Is it safe to use lupramide for these patients, oe not?
7 doctors weighed in

Dr. Liawaty Ho
Internal Medicine - Hematology & Oncology
4 doctors agree
In brief: Chemo and diarrhea
Some chemo can cause diarrhea or other GI problems.
You need to make sure you hydrate yourself well- fluids-fluids-fluids. Gatorade or pedialite would be good. If you think about antidiarrhea- you need to make sure that it is not infectious diarrhea- no bloody stool, no mucuous, no fever. Discuss with your oncologist in detail. If diarrhea continues for 2 days or so, you may need IV fluids +/- abx.

In brief: Chemo and diarrhea
Some chemo can cause diarrhea or other GI problems.
You need to make sure you hydrate yourself well- fluids-fluids-fluids. Gatorade or pedialite would be good. If you think about antidiarrhea- you need to make sure that it is not infectious diarrhea- no bloody stool, no mucuous, no fever. Discuss with your oncologist in detail. If diarrhea continues for 2 days or so, you may need IV fluids +/- abx.
Dr. Liawaty Ho
Dr. Liawaty Ho
Thank
Dr. Michael Thompson
Internal Medicine - Hematology & Oncology
1 doctor agrees
In brief: Maybe
Some chemotherapy drugs are more prone to diarrhea then others (eg, irinotecan, docetaxel).
Be careful with anti-diarrheal medications to make sure the diarrhea isn't infection, such as clostridium difficile colitis (c.Diff). Clinical trials looking at reducing diarrhea toxins -- eg irinotecan & casad- calcium aluminosilicate anti-diarrhea (basically a refined mud).

In brief: Maybe
Some chemotherapy drugs are more prone to diarrhea then others (eg, irinotecan, docetaxel).
Be careful with anti-diarrheal medications to make sure the diarrhea isn't infection, such as clostridium difficile colitis (c.Diff). Clinical trials looking at reducing diarrhea toxins -- eg irinotecan & casad- calcium aluminosilicate anti-diarrhea (basically a refined mud).
Dr. Michael Thompson
Dr. Michael Thompson
Thank
Dr. Scott Diede
Pediatrics - Hematology & Oncology
In brief: If doc says it is OK
As others have stated, it is essential to know why someone is having diarrhea before treating.
Loperamide is commonly used for irinotecan-induced diarrhea, but it should never be used if there are concerns that an infection could be a cause. This can sometimes be difficult to figure out. Always talk with your oncologist.

In brief: If doc says it is OK
As others have stated, it is essential to know why someone is having diarrhea before treating.
Loperamide is commonly used for irinotecan-induced diarrhea, but it should never be used if there are concerns that an infection could be a cause. This can sometimes be difficult to figure out. Always talk with your oncologist.
Dr. Scott Diede
Dr. Scott Diede
Thank
Get help from a real doctor now
Dr. Peter Kurzweil
Board Certified, Internal Medicine
46 years in practice
16M people helped
Continue
108,000 doctors available
Read more answers from doctors